MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG ZEVO ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MDT SOFAMOR DANEK PUERTO RICO MFG ZEVO ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 7713518
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: anterior cervical disc fusion procedure: anterior cervical discectomy and fusion (acdf) level implanted: c4 it was reported that, intra-op, screw caught plate, and when screw advanced, it seemed the torque caused the head to pop off the screw.Due to this cause screw head detached from the screw.The product came in contact with the patient.Screw head detached from the screw and fragments remained in the patient.No patient complication were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: microscopic examination appears to show helical fracture with circular material flow with shaft angulation, suggesting torsional overload the above observations are consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZEVO ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8422042
Report Number1030489-2019-00284
Device Sequence Number19281634
Product Code KWQ
UDI-Device Identifier00643169329300
UDI-Public00643169329300
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K141632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7713518
Device Lot NumberH5487006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1